Arkansas, 2021

Tropical Depression in Arkansas, August 30, 2021

August 30, 2021 · NWS JAN · 1 event in 1 county or zone

Major hurricane Ida made landfall as a strong category four hurricane around 11:55am on August 29 near Grand Isle, LA. It then moved very slowly north through south central Louisiana and into Mississippi on August 30.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Major hurricane Ida made landfall as a strong category four hurricane around 11:55am on August 29 near Grand Isle, LA. It then moved very slowly north through south central Louisiana and into Mississippi on August 30. It then turned northeast and moved across the Jackson metro area as a tropical storm and into northeast Mississippi as a tropical depression through the early morning of August 31. Ida brought tropical depression force gusts to portions of southeast Arkansas, which brought down large tree branches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 30, 7:44 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Aug 30, 7:44 AM CST, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
844 AM CDT Mon Aug 30 2021

...TROPICAL STORM IDA MOVING NORTHWARD BRINGING IMPACTS TO THE AREA
TODAY...

.UPDATE...

Updated for morning discussion.

&&

.DISCUSSION...

No changes at this hour for the Tropical Storm Ida impacts to our
region, but the short-term forecast elements have been updated
with latest guidance to match trends in observations. Strong gusty
winds and periods of heavy rainfall associated with Ida will
continue to cause power outages and areas of flash flooding
through today and into tonight. Ida is slowly moving northward,
increasing the risk for flash flooding for locations that remain
beneath a rain band for an extended period of time. As threats
gradually diminish today, Tropical Storm Warning products may be
replaced with Wind Advisory products where necessary. The threat
for gusty gradient winds will continue into Tuesday morning as Ida
continues to weaken and lift northeast. /NF/

Prior discussion below:

Today through Tuesday night...

Tropical Storm Ida has been very slowly moving north out of
Louisiana and into Mississippi overnight. The system looks rather
lopsided on both satellite and radar as the bulk of the impacts
remain on the eastern side of the system. Drier air has impeded the
western side of the cyclone. Ida will continue to track north and
then eventually turn to the northeast as it tracks around the upper
ridge through the day. Ida will then get picked up by an approaching
trough on Tuesday and exit the region through Tuesday night.

The main concerns for today will remain tropical storm force winds
and then some flooding concern. As Ida moves north into the southern
part of the forecast area, tropical storm force winds will be
possible through the morning and as the center moves north. This
will bring potential for downed trees and power lines across
portions of the region, especially for locations across southern
Mississippi. As the storm continues to decay, winds should improve
further north and northeast through the CWA later this afternoon
into tonight. In terms of Tropical Storm Warnings, will trim some
locations on the western side out of the warnings, particularly the
Louisiana parishes which will be furtherest from the center of
circulation but will put these into a Wind Advisory. At some point
the Tropical Storm Warning in the northeast will likely transition
to a Wind Advisory as the threat for tropical storm winds diminish
but gusty winds remain.

Another concern will be rainfall. The best chances for rain will be
from roughly the I-55 corridor and east. Here, four to eight inches
will be possible with locally higher amounts possible. This higher
amount will especially be the case in the southeast as the center of
circulation moves to the north and models indicate a trailing axis
of precipitation later this afternoon into tonight. Further to the
west, given the drier air affecting the symmetry of the system, the
rainfall amounts are less in this area. Will adjust the hazard
graphics/HWO to limit the elevated threat from I-55 and east, with
some limited risk of flooding between this and the MS River, with no
threat basically west of the river.

The last threat will be from tornadoes. There remains some risk
early this morning as Ida's bands push onshore still. Some of the
better risk looks to be across portions of far eastern
Mississippi(southeast along the I-59 corridor) and into Alabama,
where the better helicity will occur today. Once the center pushes
north, it may be tougher to get tornadoes on the southeast side of
the storm so the better risk and helicity would shift north, but the
storm will also be decaying more. A slight risk will be in effect
for southeast Mississippi with a modified marginal risk for
locations generally along and east of the I-55 corridor as well for
today.

The center of Ida should be across north central to northeast
Mississippi later tonight with some trailing rainfall. Improved
conditions should occur tomorrow as Ida gets picked up by the upper
trough. Lingering convection could occur Tuesday afternoon across
southern areas of the forecast area. Temperatures will be cool with
rain and clouds affecting the region. /28/

Wednesday into early next week ...

With a remnant weakness in the upper pattern having been reinforced
by a since departed Ida, midweek will see a return to more seasonal
weather. As a front moves into the area, temperatures late week will
likely be marginally below climatological means and rain chances
will be a bit below normal with only widely scattered showers
possible. The drier air behind the front should allow for noticeably
cooler overnight temperatures for a night or two in addition to the
somewhat lowered rain chances behind the frontal boundary. We see a
moistening and warming trend as upper troughing begins to be
replaced by ridging moving in from the plains states as we approach
the weekend. By Saturday into Sunday, near normal temperatures,
humidity, and scattered afternoon and evening showers and storms
make a return. With upper height anomalies in the +1 to +2 dam range
some heat stress concerns are possible during this period and beyond
but given the forecast range and inherent uncertainty any
specificity in regards to forecast products will be assessed on
later forecast cycles. /86/

&&

.AVIATION...
06Z TAF discussion:
Aviation will be rather messy today as Hurricane Ida continues to
track inland. Rain bands will continue to affect the region
overnight. As we move through the day today, additional rainfall
will occur but the main concern will be from gusty winds.
Sustained winds of 20kts with gusts of 30 to 50kts will occur
through the day as the storm moves through. Flight categories will
generally be MVFR to IFR through the day and aviation is strongly
discouraged until conditions improve. Much of the rain will affect
locations along and east of the core of Ida as it moves north
through the region today. The strongest winds should be near the
core of the system. The remnants will be exiting the region after
06Z Tuesday and conditions should begin to improve from south to
north through Tuesday. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  71  85  71 / 100  84  51  13
Meridian      77  71  82  69 / 100  93  70  22
Vicksburg     78  72  89  73 / 100  62  25  10
Hattiesburg   80  73  88  73 / 100  84  59  17
Natchez       77  71  89  72 / 100  44  27  12
Greenville    78  71  87  71 / 100  75  27   6
Greenwood     78  71  84  69 / 100  88  53  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Tuesday morning for MSZ025>033-035>039-
     042>066-072>074.

     Tropical Storm Warning for MSZ026>066-072>074.

     Wind Advisory until 7 PM CDT this evening for MSZ018-019-025.

LA...Tropical Storm Warning for LAZ008-009-016-025-026.

     Wind Advisory until 7 PM CDT this evening for LAZ007-015-023-024.

AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.

&&

NF/HJS/28/CME
Hazardous weather outlook, Aug 30, 4:15 AM CST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
515 AM CDT Mon Aug 30 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-311015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Wind gusts up to 45 mph will be possible today as Tropical Storm
Ida moves through the region. This will bring down some trees and
power lines across the region, which could lead to some power
outages and roads blocked.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ029>033-037>039-044>046-311015-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Leake-Neshoba-Kemper-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 45 mph will be possible today which could
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>028-036-311015-
Grenada-Carroll-Montgomery-Holmes-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts up to four inches will be possible with isolated higher
amounts. This could lead to localized flash flooding. Finally,
winds up to 45 mph will be possible today which could bring down
trees and power lines, leading to power outages and roads blocked
in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ025-035-041-311015-
Leflore-Humphreys-Sharkey-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, rainfall amounts
up to four inches will be possible with isolated higher amounts.
This could lead to localized flash flooding. In addition, winds
up to 45 mph will be possible today which could bring down trees
and power lines, leading to power outages and roads blocked in
some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ042-047-048-053-054-059-061-311015-
Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Franklin MS-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, rainfall amounts
up to four inches will be possible with isolated higher amounts.
This could lead to localized flash flooding. In addition, winds
up to 60 mph will be possible today which will bring down trees
and power lines, leading to power outages and roads blocked in
some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ043-049-050-055-062-063-311015-
Madison MS-Rankin-Scott-Simpson-Lincoln-Lawrence-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 60 mph will be possible today which will
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ051-052-056>058-064>066-072>074-311015-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 60 mph will be possible today which will
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ060-311015-
Adams-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, winds up to 60
mph will be possible today which will bring down trees and power
lines, leading to power outages and roads blocked in some
locations.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

28

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 30, 8:09 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     TROPICAL STORM   1 ENE ROXIE             31.51N 91.05W
08/30/2021                   FRANKLIN           MS   PUBLIC

            PUBLIC REPORT OF POWER OUTAGES AND TREES
            DOWN IN THE ROXIE AREA. REPORTED VIA SOCIAL
            MEDIA.

0500 AM     TROPICAL STORM   TOPEKA                  31.42N 90.19W
08/30/2021                   LAWRENCE           MS   PUBLIC

            PUBLIC REPORTS TREES BLOCKING A COUPLE ROADS
            IN SOUTHWEST LAWRENCE COUNTY NEAR THE TOPEKA
            COMMUNITY. REPORTED VIA SOCIAL MEDIA.

0500 AM     TROPICAL STORM   BROOKHAVEN              31.58N 90.45W
08/30/2021                   LINCOLN            MS   PUBLIC

            CITY OF BROOKHAVEN AND SEVERAL PUBLIC
            REPORTS OF TREES DOWN AND POWER OUTAGES IN
            BROOKHAVEN. REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Aug 30, 9:46 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TROPICAL STORM   WESSON                  31.70N 90.39W
08/30/2021                   COPIAH             MS   PUBLIC

            PUBLIC REPORTED A ROOF BLOWN OFF OF A BACK
            PORCH. REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Aug 30, 9:50 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TROPICAL STORM   2 NNW HAZLEHURST        31.89N 90.41W
08/30/2021                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTYWIDE, STARTING
            BETWEEN 4-5 AM. REPORTED BY EMERGENCY
            MANAGEMENT.

&&
Local storm report, Aug 30, 10:06 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TROPICAL STORM   1 NNW KIRBY             31.52N 90.98W
08/30/2021                   FRANKLIN           MS   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE WITH NUMEROUS ROADS
            CLOSED OR IMPASSABLE. POWERPOLES AND
            TRANSMITTERS WERE ALSO DOWN. REPORTED BY
            EMA. THERE WERE WIDESPREAD POWER OUTAGES
            FROM THE POWER COMPANY WEBSITE.

&&
Local storm report, Aug 30, 10:18 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TROPICAL STORM   HATTIESBURG             31.31N 89.31W
08/30/2021                   FORREST            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN THE
            HATTIESBURG AREA.

&&

NF
Local storm report, Aug 30, 10:20 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TROPICAL STORM   4 SSW MCLAURIN          31.12N 89.25W
08/30/2021                   FORREST            MS   EMERGENCY MNGR

            15 TREES WERE BLOWN DOWN, MOSTLY IN THE
            COUNTY AREAS OUTSIDE OF HATTIESBURG. A FEW
            TREES FELL IN THE HATTIESBURG AREA.

&&

NF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tropical depression. Local standard time, as filed.

Tropical Depression, Chicot

When
August 30, 10:45 AM CST to 1:15 PM CST
Where
Chicot forecast zone
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.267, -91.294 (the zone’s center; the record gives no point)

Estimated tropical depression wind gusts of 30-35 miles per hour snapped several large tree branches in Chicot County.

What these are

Tropical Depression
A tropical cyclone with sustained winds below 34 knots.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, August 2021The 2021 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973787.